Anyone had a rash from PBC?

I had a terrible tummy bug last week just getting over that when I started itching, last night and I've got a rash on most of my body. Has anyone else with PBC developed this rash. I've got asthma, arthritis, depression, FM, hiatis hernia, insomnia, migraine, PBC, Raynauds, scleroderma, sciatica etc + recently been diagnosed with anaemia. To be honest fed up being so ill all the time. Sorry to ccomplain I don't usually but this rash is driving me mad. :Thanx :-)

8 Replies

  • I've had no rashes for the 20 yrs of having PBC. But I have from allergies of medicine. Penicillian will cause hives for me.


  • Thanx Magnolia. I'm allergic to penicillin big tine, None of my meds have changeD. So don't know what's causing this. Thanx again :-)

  • Hi sometimes you can develop a reaction over time to a drug or even the coating on the capsules.... I started urso capsules and reacted after about 4/5 months with a full body rash, it wasn't the urso it was the covering, now on tablets instead. Also they can change the ingredients of meds and what was ok before suddenly effects you. Hope it gets better


  • Perhaps you have been given some medication recently that has clashed with other meds or you were allergic to it?

    I know for a fact that my itching did get worse for a time after starting urso and I am convinced it was that, prob as louf states the coating as it is a fact that talc for one is an ingredient as well as other notso nice sounding ones too. The itching subsided within a few mths and it was only the LFTs coming down that made me continue taking urso.

    I went thru another bad patch around Sept last yr where I felt a bit different itchwise and also had a spell of heartburn that I got when 1st starting urso Dec 2010. I noticed then the packaging was a bit different on my urso and made enquiries. Seems that the company who make the urso I take did take the brand name off the product and it seems that they are cheaper to the NHS. I didn't have an old packet to compare ingredients but I somehow think the fillers and coating ingredients could have been slightly different, hence my temp problem.

    Hopefully the rash will settle as your body clears itself of the virus that you recently contracted, sooner rather than later that is.

  • I have had all over body rashes but they have always been allergic reactions as far as I am aware.

  • It could be a part of your tummy bug. Virus' can cause all sorts of ongoing things as they die off. A x

  • I haven't had a rash, but have some quite weird blemishes on my skin. Mostly they are just below my naval, but also a couple on my legs, one on an arm, and three small ones just below my armpit. They do not itch. My G.P has referred me to dermatology. So I don't know if its related to PBC or not.

  • Thanx everyone for your help. My GP thinks it could have come from the scleroderma but I've never had anything like it before or since. I lost 2 stone and apparently my blood was low and I was having nose bleeds so they investigated for lymphoma. Thankfully they have ruled that out. Go next week for another endoscopy theyre checking my throat and checking for celiac disease. I don't want any more illness but I'd like to know what it is so they can start treating it. More hospital appts in June by which time I'll have 12 hospital appts from Jan - so they're looking after me and I can't complain about that. Thanx again for all your support. :-)

You may also like...